Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Throbbing in left side of chest, high BP, cause ?

Jumping in my left side of chest . Had a physical last week and doctor ran EKG , all ok, but still having jumping in chest. He said my blood pressure was a little high and prescirbed medication . Will high blood pressure cause the jumping problem? Should the medication stop this problem?
Asked On : Tue, 13 Mar 2012
Answers:  1 Views:  231
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to HCM

This may be Paroxysmal atrial tachy cardia. High Blood pressure may be a incidental finding.
The issue is to prevent these jumps in heart.
PAT Facts:

Paroxysmal atrial tachycardia (PAT) is a condition that causes the heart to suddenly beat too quickly, resulting in “runs” of very fast heartbeats. The condition can be due to a couple of conditions: a pre-existing surgery for heart defects, tissue in the heart that causes it to short circuit, pregnancy and thyroid disease. Alternately it may have no known cause. When the cause is clear, it may be difficult to avoid paroxysmal atrial tachycardia without medication or surgical intervention, but when the cause can’t be identified, there are some ways to reduce orstop fast heartbeat episodes. Further, in most cases, some things can help you stop a run of quick heartbeats while they are occurring.
There are definitely some things to abstain from when you want to avoid paroxysmal atrial tachycardia. Caffeine, for instance, tends to aggravate the condition and causes morearrhythmia episodes. Caffeine intake should be limited or completely eliminated from the diet. Don’t just skip coffee but likewise tea, sodas, and chocolate. You should especially read labels on sodas to make sure they don’t contain any caffeine.
Alcohol is a trigger, particularly when consumed in excess. If you want to avoid paroxysmal atrial tachycardia, you need to cut most alcohol out of your diet too. People who drink heavily are most prone to the condition, so it may help to cut down. Yet even the person who only drinks occasionally may find an upsurge of in PAT episodes after drinking.
High stress is a known factor for frequent PAT episodes. You may not be able to eliminate all stress in your life, but it helps to eliminate what you can. Talking to a good therapist, learning meditation, and getting daily simple exercise like walking can all help avoid paroxysmal atrial tachycardia episodes occurring frequently.
Some people experience PAT episodes that can last for several hours at a time. This can be daunting and frightening. There are a few things that can be done to help stop a quick heartbeat. First, try not to panic, since stress over the event will only prolong it. Try to get into a deep breathing mode if possible, and remind yourself that the episode will pass.
You can try going to the bathroom and having a bowel movement. This often stops a PAT episode. Many people use neck massage, (have your physician teach you), especially of thecarotid artery to help slow fast heartbeats. Others report that bathing the face in ice water assists in stopping an episode. It should be noted that any method you try should be done under a doctor’s advice and guidance, and that first the condition should be appropriately diagnosed by a cardiologist or electrophysiologist.
In some cases the only way to avoid paroxysmal atrial tachycardia is through medications or through a surgery called cardiac ablation. When an episode can’t be stopped by the above methods, it’s a good idea to head to the doctor, especially if the rapid beats have gone on for several hours. An injection of the medication adenosine can usually help slow down the rapid beating.
Answered: Tue, 13 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor